MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVRS SHDR GLEN BSPLT +HA; PROSTHESIS, EXTREMITIES

ZIMMER BIOMET, INC. COMP RVRS SHDR GLEN BSPLT +HA; PROSTHESIS, EXTREMITIES
Model Number N/A
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 03/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: item# 115310; comp rvrs shldr glnsp std 36mm; lot# 010830; item# 115395; comp rvs cntrl 6.5x25mm st/rst; lot# 065080; item# 180552; comp lk scr 3.5hex 4.75x25 st; lot# 630460; item# 180551; comp lk scr 3.5hex 4.75x20 st ; lot# 701060; item# 180559; comp nlk scr 3.5hex 4.75x25 st; lot# 694610; item# 118001; versa-dial/comp ti std taper pr adaptor; lot# 248840; item# xl-115363; arcom xl 44-36 std hmrl brng; lot# 189310; item# 115370; comp rvs tray co 44mm; lot# 713450; item# 113633; comp primary stem 13mm mini m mini; lot# 713450.Report source: foreign: event occurred in (b)(6).The product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-01528, 0001825034-2020-01530.Product not returned.
 
Event or Problem Description
It was reported the patient underwent a revision procedure two days post-implantation due to detachment of the glenosphere causing the shoulder to dislocate.During the revision, the surgeon checked the central screw and found it was not seated properly and may have caused the glenosphere to detach.Attempts have been made and additional information on the reported event is unavailable at this time.No additional patient consequences were reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g4, g7, h1, h2, h3, h6, h10.Reported event was confirmed as it was found during revision that the central screw was not seated well which led to disassociation.Device history record was reviewed and no discrepancies were found.As per surgical technique, it was stated that ¿to verify the central screw is fully seated in the baseplate, a check with the central screw drill guide should be performed.A fully seated central screw provides the best compression and fixation, as well as ensures the male taper of the glenosphere will fully engage.As a drill guide was not present in the initial surgery, the root cause is determined to be user error.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP RVRS SHDR GLEN BSPLT +HA
Common Device Name
PROSTHESIS, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9969201
Report Number0001825034-2020-01500
Device Sequence Number2282428
Product Code KWS
UDI-Device Identifier00880304475342
UDI-Public(01)00880304475342
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K080642
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number115330
Device Lot Number903630
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight95